Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 140, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 4, 2009, 2:09 AM CDT for Greene County, Perry County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2009, 2:09 AM CDT (07:09 UTC)
- Expired
- May 4, 2009, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 040709 SVRMOB MSC041-111-040800- /O.NEW.KMOB.SV.W.0140.090504T0709Z-090504T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 209 AM CDT MON MAY 4 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI... NORTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 300 AM CDT * AT 207 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM PIAVE TO KITTRELL...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF NEW AUGUSTA TO 7 MILES EAST OF NEW AUGUSTA... MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SAND HILL AND PIAVE BY 220 AM CDT... BOTHWELL AND AVERA BY 225 AM CDT... NEELY BY 230 AM CDT... JONATHAN BY 245 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET OR BATHROOM. LAT...LON 3141 8848 3117 8847 3116 8898 3143 8888 TIME...MOT...LOC 0708Z 266DEG 23KT 3141 8882 3123 8891 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:10 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 4, 12:10 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1210 AM CDT MON MAY 4 2009 .AVIATION...(06Z)NEW DEVELOPMENT GETTING STARTED OVER SOUTHERN MISS/EASTERN LA WILL MOVE OVER THE AREA INTO THE MORNING HOURS. IFR CIGS ARE EXPECTED...WITH WINDS HIGH ENOUGH TO INHIBIT FOG DEVELOPMENT. THIS ACTIVITY WILL MOVE OVER THE AREA THROUGH THE MORNING HOURS...THEN SETTLE LATE THIS MORNING INTO THE AFTERNOON AS A WEAK FRONT APPROACHES THE AREA. 16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 3, 6:05 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 PM CDT SUN MAY 3 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND MONDAY. SCATTERED THUNDERSTORMS OVER THE AREA WILL GRADUALLY DECREASE IN COVERAGE AND BECOME ISOLATED DURING THE EVENING HOURS...THEN REDEVELOP LATE TONIGHT INTO MONDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION THROUGH MUCH OF THE DAY ON MONDAY...THEN TAPER OFF DURING THE LATE AFTERNOON HOURS. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST FLORIDA PANHANDLE...EXTREME SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND EXTREME SOUTHEAST MISSISSIPPI THROUGH THE EVENING HOURS. FOR THE REMAINDER OF THE NIGHT INTO MONDAY...WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...A SEVERE STORM OR TWO CANNOT BE RULED OUT. THROUGH THE PERIOD...THE PRIMARY THREATS FROM SEVERE STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL AS WELL AS FREQUENT LIGHTNING STRIKES. THERE WILL ALSO BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES WHERE SEVERAL THUNDERSTORMS MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY BUT SEVERE DEVELOPMENT IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER MAY BE NEEDED THROUGH MONDAY.
In the hours before
Special weather statement, May 4, 1:56 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 AM CDT MON MAY 4 2009 MSZ067-040800- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 156 AM CDT MON MAY 4 2009 ...A LINE OF STRONG THUNDERSTORMS CONTINUES TO AFFECT WAYNE COUNTY... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHWEST OF CLARA TO 6 MILES SOUTH OF CLARA...MOVING EAST AT 25 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WAYNESBORO...WINCHESTER...ROBINSON JUNCTION...BUCKATUNNA...BATTLES AND DENHAM THROUGH 300 AM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. STAY TUNED FOR FURTHER UPDATES. THIS LINE OF STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES LOCALLY IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Perry | 61 min |
| May 4, 3:00 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 45 min |
| May 4, 3:10 AM CDT | Flash Flood Warning | MOB | Perry | 95 min |
| May 4, 3:57 AM CDT | Flash Flood Warning | MOB | Greene | 2 hr |
| May 4, 4:09 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 51 min |
| May 4, 5:04 AM CDT | Flash Flood Watch | MOB | Greene, Perry, Wayne | 7 hr |
| May 4, 5:28 AM CDT | Flash Flood Warning | MOB | Perry | 2 hr |
| May 4, 6:34 AM CDT | Severe Thunderstorm Warning | MOB | Greene | 41 min |
| May 4, 6:55 AM CDT | Flash Flood Warning | MOB | Greene, Perry | 3 hr |
| May 4, 7:24 AM CDT | Severe Thunderstorm Warning | MOB | Stone | 66 min |
| May 4, 8:39 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 45 hr |
| May 4, 8:43 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 62 min |
| May 4, 8:56 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| May 4, 11:17 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 72 hr |
| May 4, 6:07 PM CDT | Flash Flood Warning | MOB | Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.